MAUDE Adverse Event Report: LUTONIX, INC LUTONIX 035 DRUG COATED PTA DILATATION CATHETER; DRUG COATED BALLOON PTA CATHETER

LUTONIX, INC LUTONIX 035 DRUG COATED PTA DILATATION CATHETER; DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Material Separation (1562); Device-Device Incompatibility (2919); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an angioplasty procedure through the radial access, allegedly there was a resistance when the drug coated balloon was advanced over the wire.It was further reported that balloon failed to deflate but after several attempts, balloon was punctured with a needle through patients skin and deflated eventually.Reportedly, the physician felt resistance while removing the balloon through the sheath.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiry date: 01/2024).
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one luntonix 035 drug coated balloon loaded with a unknown guidewire and unknown sheath has returned for evaluation.The distal tip of the sheath noted to be buckled.No other specific anomalies noted.The balloon was cut, and bunching was noted the proximal and distal end of the balloon.The catheter was cut, and it was noted an opaque material bunched up within the guidewire lumen.No functional testing performed due to the condition of the device returned for evaluation and the balloon was also punctured by the user facility.All the anomalies noted on the microscopic observation.Therefore, the investigation for the reported deflation issue remains inconclusive as no functional testing performed due to condition of device.The investigation for the reported difficult to advance and device-device incompatibility remains inconclusive as no functional testing performed due to condition of device.However, the investigation was confirmed for the reported difficult to remove as the device returned in a condition like loaded and noted be stuck within the unknown guide wire and unknown sheath.The investigation was also confirmed for the identified material separation as opaque material bunched up within the guidewire lumen, when the catheter cut during the evaluation.During the evaluation of the returned device opaque material was observed within the inner guide wire lumen most likely contributed by advancement of guide wire into the catheter.However definitive root cause for the reported deflation issue, difficult to advance, device-device incompatibility, difficult to remove and identified material separation could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.D4 (expiry date: 01/2024).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
LUTONIX 035 DRUG COATED PTA DILATATION CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
LUTONIX, INC
9409 science center dr
new hope 55428
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key12809825
Report Number3006513822-2021-00055
Device Sequence Number20211519
Product Code ONU
UDI-Device Identifier00801741123313
UDI-Public(01)00801741123313
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9004
Device Catalogue NumberLX351307405F
Device Lot NumberGFEZ0229
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/19/2021
Supplement Date Received by Manufacturer12/14/2021
Initial Report FDA Received Date11/15/2021
Supplement Report FDA Received Date12/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale